Alert archive / Louisiana / Flash Flood Warnings in 2001
Flash Flood Warning 17, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 7, 2001, 2:08 AM CDT for Natchitoches Parish, Red River Parish, Sabine Parish, Louisiana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2001, 2:08 AM CDT (07:08 UTC)
- Expired
- Jun 7, 2001, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Natchitoches Parish, LA, Red River Parish, LA, Sabine Parish, LA
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 463 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 070709 FFWSHV LAC069-081-085-071300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 208 AM CDT THU JUN 7 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... NATCHITOCHES PARISH IN NORTHWEST LOUISIANA RED RIVER PARISH IN NORTHWEST LOUISIANA SABINE PARISH IN NORTHWEST LOUISIANA * UNTIL 800 AM CDT * AT 208 AM CDT...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN...WITHIN A BAND OF SHOWERS AND THUNDERSTORMS ABOUT 25 MILES WIDE. THE BAND EXTENDED FROM NEAR PROVENCAL IN NATCHITOCHES PARISH...TO FLORIEN IN SABINE PARISH. THE THUNDERSTORMS WERE MOVING TO THE NORTH AT ABOUT 20 MPH AND WILL CONTINUE TO DEVELOP AND SPREAD OVER THE SAME GENERAL AREA. THE THUNDERSTORMS WILL BE MOVING INTO RED RIVER PARISH. THESE THUNDERSTORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...URBAN STREETS AND HIGHWAYS AND UNDERPASSES...ALONG WITH RURAL COUNTRY ROADS AT LOW WATER CROSSINGS...AND SOME LOW FARMLAND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS...IF WATER COVERS THE ROADWAY ESPECIALLY IF THE WATER IS MOVING RAPIDLY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUE;D A FLASH FLOOD WARNING FOR... NATCHITOCHES PARISH IN NORTHWEST LOUISIANA RED RIVER PARISH IN NORTHWEST LOUISIANA SABINE PARISH IN NORTHWEST LOUISIANA UNTIL 800 AM CDT.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 9:00 PM CDT, 5 hours 8 minutes earlier.
Area forecast discussion, Jun 6, 9:00 PM CDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 900 PM CDT WED JUN 6 2001 WITH REMAINS OF TROPICAL STORM ALLISON REMAINING OVER EAST TEXAS AND AFFECTING THE FOUR STATE REGION INTO LATE WEEK...THE POTENTIAL FOR FLASH FLOOD CONTINUES. WILL UPDATE THE PREVIOUS ZONES TO MAKE A FEW MINOR CHANGES. HEAVY RAINFALL WILL CONTINUE OVER PARTS OF THE FORECAST AREA ESPECIALLY THE EAST TEXAS AND NORTHWEST LOUISIANA PORTION OF THE WATCH. RAIN AND THUNDERSTORMS CONTINUED TO DEVELOP AND SPREAD OVER THE SAME REGION AND WILL THROUGH THE NIGHT. CENTER OF THE LOW PRESSURE AREA LOOKED TO BE BETWEEN NACOGDOCHES AND TYLER TEXAS WITH A SLOW NORTH MOVEMENT. MODELS INDICATED THAT THE SYSTEM WILL SHIFT AROUND OVER EAST TEXAS AND CONTINUE TO PROVIDE A MOIST TROPICAL FETCH OF GULF AIR WITH PRECIPITABLE WATER VALUES NEAR 2 INCHES. 06 PREVIOUS NUMBERS... SHV 71/86/72/88/70 87653 MLU 70/84/71/88/71 88654 TXK 69D/82/70/87/68 77643 TYR 70/84/70/88/69 77643 LFK 72/82/71/88/71 88643 .SHV...FLASH FLOOD WATCH TONIGHT FOR NW LA AND E TX. LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167
In the hours before
Local storm report, Jun 6, 10:55 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1055 PM CDT WED JUN 06 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1035 PM COUSHATTA LA FLOODING
06/06/01 RED RIVER 2 FEET OF WATER COVERING
HIGHWAY 71 IN COUSHATTA NEAR
CAR DEALERSHIP
REPORT FROM LAW ENFORCEMENT
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 10:23 PM CDT | Flash Flood Warning | SHV | Red River | 3 hr |
Nearby
Flash Flood Warnings in Louisiana, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.